• Bonecrusher's Avatar
  • Bonecrusher's Avatar

    Bonecrusher asked a questionBone Cancer

    I am being treated for bone cancer with Doxorubicin (Adriamycin®) Cisplatin. Etoposide

    • po18guy's Avatar
      po18guy

      Is it in the area of the tumors, or elsewhere? Are you receiving injections of Neopogen or Neulasta?

      13 days ago
    • GregP_WN's Avatar
      GregP_WN

      po18guy asks some good questions. If you are receiving those (either) injections, that is probably the source of your pain. Both are known to cause bone pain. I believe Claritin has been suggested for use to relieve some of that pain.

      12 days ago
  • Bonecrusher's Avatar

    Bonecrusher asked a questionBone Cancer

    Has anyone had any freak accidents where you broke a bone due to bone weakening?

    • po18guy's Avatar
      po18guy

      Sorry to hear this. Don't be terrified at all! I would say especially not regarding something that may never happen to you. Have you have a dexa scan for bone density? If not, ask for one to be sure. If you have osteopenia or even osteoporosis, there are medications which can be taken to help your body restore bone density.

      I broke several bones, but I crashed my motorcycle, so that is a bit different!

      6 months ago
    • andreacha's Avatar
      andreacha

      My osteopenia became osteoporosis. I'm still having work done on my teeth so I will not have the dreaded jaw necrosis from Prolia, the suggested medication. I've fractured my back twice within a 6 month period. All you have to do is turn the wrong way, bend in a certain way and stretching (like throwing a dog toy) but for me was because of stretching to the bottom of the washing machine. There is what could be considered a non-invasive procedure, no long and deep scars, called kyphoplasty. Interventional radiologists perform it. At the site of the break, an incision is made and a rather large needle is put into "vacuum" all the fractured loose bone out. Next, they insert another needle of the same size I was told which is filled with cement and fill in the now clean area. It's an out-patient procedure. You have to lie still for 3 hours before you are helped to a standing position and are released to go home with a discharge paper with lots of "Don'ts" The first time everything went as expected. The 2nd time something went wrong and I was hospitalized with an infection for 10 days. I have no idea what happened. About 6 months ago I swore that I had fractured my back again. I had what they referred to as a dedicated lumbar MRI. I believe it meant that they started it from my neck and proceeded down.
      I was clean. No breaks. I still feel that way on some days. I have 2 bulging discs in my lower back but that's a different pain. My doctor gets upset with me when I don't use the pain pills he prescribed and I know he is right. Ask your doctor for a DEXA scan first and if that doesn't show anything you still have other options for tests. Good luck. Let us know what the outcome is.

      6 months ago
    • IKickedIt's Avatar
      IKickedIt

      Yes, in fact I have another broken ankle now (just a simple twist and it snapped, ligaments just didn't hold it). I've broken more bones since chemo than I had my entire life prior to that. Shortly after I finished chemo, I broke several bones in my foot on two different occasions (spent almost a year in a boot) so my oncologist sent me for a baseline DEXA Scan which indicated I was already in a low density range in my 40's due to chemo. Scheduled for another scan next month to see if it's gotten worse. I've always been like the Energizer bunny, very athletic, very active...just have to learn to slow it down a bit, which is a huge adjustment for me.

      6 months ago
  • Bonecrusher's Avatar
  • Bonecrusher's Avatar

    Bonecrusher asked a questionBone Cancer

    Ringing in my ears, or more like a high pictched whine

    4 answers
    • meyati's Avatar
      meyati

      NSAIDS can cause or aggravate the ringing-- I've had meds that have something in them that causes ringing of the ears.

      I had lots of earaches when I was a kid. When I was 7 or 8, the medicine caused ringing and buzzing so bad that I screamed-I was so scared. They told me that the med was making my earaches go away making me well. It reached a point where I had this non-stop. When I'm tired or get a bit feverish it gets really bad.

      I'm losing my hearing, but I know that many hearing aids also cause the ringing to be louder. To be blunt- I wish that the doctors' offices would text, so I can be sure that I'm hearing things correctly. I try to break it down where they answer either YES or NO.

      8 months ago
    • GregP_WN's Avatar
      GregP_WN

      I have this as a new fun thing. I thought I had finished up all of the side effects isles. I have just noticed it in the last few weeks. The only thing that has changed is I started taking gabapentin. Has anyone noticed if that causes ringing?

      8 months ago
    • meyati's Avatar
      meyati

      I took Gabapentin for years, because of Reflex Sympathetic Dystrophy. Somehow, it seemed to give me some relief to my problems- that was combined stellate ganglion blocks.

      Meanwhile, I didn't have any ear problems with the Gabapentin---- Seriously-- I was prescribed Singular instead of an antibiotic and that really disrupted my system--My face red swelled up for months and an itchy mass with sores. It happened in late May. I had a biopsy, saw 3 specialists-I have easily spent over a thousand dollars because of Singular. Today I picked up a new med.for my face. I got the biopsy report yesterday, it is not cancer.

      I think that my body reached the point of saying NO NO NO Have mercy

      8 months ago
  • Bonecrusher's Avatar